A variational approach to doubly nonlinear equations

Beitrag in einer Fachzeitschrift

Details zur Publikation

Autorinnen und Autoren: Bögelein V, Duzaar F, Marcellini P, Scheven C
Zeitschrift: Rendiconti Lincei-Matematica E Applicazioni
Jahr der Veröffentlichung: 2018
Band: 29
Heftnummer: 4
Seitenbereich: 739--772
ISSN: 1120-6330


This article presents a variational approach to the existence of solutions to equations of Porous Medium type. More generally, the method applies also to doubly nonlinear equations with a nonlinearity in u and Du, whose prototype is given by ∂tum−div(|Du|p−2Du)=0, where m>0 and p>1. The technique relies on a nonlinear version of the Minimizing Movement Method which has been introduced in [14] in the context of doubly nonlinear equations with general nonlinearities ∂tb(u) and more general operators with variational structure. The aim of this article is twofold. On the one hand it provides an introduction to variational solutions and outlines the method developed in [14]. In addition, we extend the results of [14] to initial data with potentially infinite energy. This requires a detailed discussion of the growth conditions of the variational energy integrand. The approach is flexible enough to treat various more general evolutionary problems, such as signed solutions, obstacle problems, time dependent boundary data or problems with linear growth.

FAU-Autorinnen und Autoren / FAU-Herausgeberinnen und Herausgeber

Duzaar, Frank Prof. Dr.
Lehrstuhl für Mathematik (Partielle Differentialgleichungen und Variationsrechnung)

Einrichtungen weiterer Autorinnen und Autoren

Università degli Studi di Firenze / University of Florence
Universität Duisburg-Essen (UDE)
Universität Salzburg (Paris Lodron Universität Salzburg)


Bögelein, V., Duzaar, F., Marcellini, P., & Scheven, C. (2018). A variational approach to doubly nonlinear equations. Rendiconti Lincei-Matematica E Applicazioni, 29(4), 739--772. https://dx.doi.org/10.4171/RLM/832

Bögelein, Verena, et al. "A variational approach to doubly nonlinear equations." Rendiconti Lincei-Matematica E Applicazioni 29.4 (2018): 739--772.


Zuletzt aktualisiert 2019-15-01 um 13:50